Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2001, 6:43 PM EDT for Blair County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2001, 6:43 PM EDT (22:43 UTC)
- Expired
- May 26, 2001, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Blair County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 262243 SVRCTP PAC013-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 643 PM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAIR COUNTY IN PENNSYLVANIA * UNTIL 715 PM EDT. * AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TIPTON...OR 6 MILES SOUTHWEST OF TYRONE. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... TIPTON AT 700 PM. TYRONE AT 715 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4059 7845 4057 7827 4075 7816 4074 7834 LA CORTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 26, 3:30 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT SAT MAY 26 2001 REGIONAL RADAR LOOP SHOWING STEADY RAIN CONTINUING LATE THIS AFTN OVER EASTERN PA. MEANWHILE...CLEARING SKIES OVER WESTERN PA HAVE DESTABILIZED ATMOS ENOUGH FOR SCT SHOWERS AND STORMS. AS UPPER VORT LOBE PUSHES EAST THIS EVENING...DEEP MOISTURE WILL BE SHUNTED EASTWARD...ENDING THE RAINFALL OVER OUR EASTERN ZONES. IN THE CENTRAL AND WESTERN COUNTIES...SHOWERS/STORMS WILL MOSTLY FALL APART AROUND SUNSET WITH LOSS OF HEATING. LIGHT WINDS...COMBINED WITH CLEARING SKIES AND RECENT RAINFALL...WILL RESULT IN WIDESPREAD FOG OVERNIGHT. NEXT S/WV ROUNDS THE BASE OF UPPER LOW...BRINGING THE LIKELIHOOD OF SHOWERS AND STORMS TO THE CWA DURING SUNDAY. MODEL CONSENSUS SUGGEST SHOWERS ARRIVE OVER THE SOUTHWEST DURING THE MORNING...THEN THE REST OF THE CWA DURING THE AFTN. AFTER MORNING FOG...EXPECT SOME SUNSHINE TO DEVELOP...WHICH SHOULD DESTABILIZE ATMOS ENOUGH FOR THUNDERSTORMS...ESPECIALLY EASTERN PA. UPPER LOW WEAKENS AND PASSES TO OUR NORTH ON MEMORIAL DAY. IN THIS SCENARIO...THE BULK OF THE DAY SHOULD BE DRY WITH A FAIR AMOUNT OF SUNSHINE FOR THE SOUTHERN COUNTIES. LIKELY POPS FOR THE NORTH AND SCT FOR THE SOUTH SEEMS THE BEST WAY TO GO AT THIS POINT. WORK ZONES ALREADY SENT AS PHLWRKMIS. .CTP...NONE. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:58 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 62 min |
| May 26, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 31 min |
| May 26, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 23 min |
| May 26, 6:53 PM EDT | Flash Flood Warning | CTP | Blair | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.